Arkansas, 2002

Hail in Arkansas, May 27, 2002

May 27, 2002 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 27, 1:45 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, May 27, 1:45 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT MON MAY 27 2002

WEAK UPPER LOW SPINNING OVER NEW MEXICO IS MOVING THE SOUTHERN
STREAM JET ACROSS NORTHWEST TEXAS AND WESTERN OKLAHOMA GIVING THIS
AREA FAVORABLE DYNAMICS FOR A LARGE AREA OF THUNDERSTORMS WHICH ARE
MOVING SLOWLY...AND I MEAN SLOWLY EAST TO ABOUT THE DALLAS FORT
WORTH AREA NORTHEAST INTO SOUTHEAST OKLAHOMA. SURFACE WINDS FROM THE
SOUTH ARE INCREASING OVER EAST TEXAS AHEAD OF THIS ACTIVITY. AT THE
SURFACE WEAK HIGH PRESSURE CONTINUES OVER THE SOUTHEAST STATES WITH
LOW PRESSURE OVER WEST TEXAS. THE SURFACE LOW WILL DRIFT EAST INTO
CENTRAL TEXAS BY WEDNESDAY. AT THE UPPER LEVELS UPPER LOW BECOMES
MORE OF AN OPEN TROUGH AS IT MOVES EAST SETTING UP OVERHEAD BY
WEDNESDAY AND SHIFTS EAST THURSDAY AS RIDGE BUILDS NORTH OVER THE
DESERT SOUTHWEST. UPPER FLOW BECOMES NORTHWEST THURSDAY AND MORE
NORTH TO NORTHEAST FRIDAY AND SATURDAY. THE TROUGH MOVES EAST
SATURDAY NIGHT AS UPPER RIDGE BUILDS EAST INTO THE CENTRAL STATES.

WILL GO WITH HIGHER RAIN CHANCES NORTH THIS EVENING BASED ON CURRENT
RADAR WITH STORMS CLOSEST TO SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS AREAS. NOT SURE IF ACTIVITY WILL MAKE IT TO FAR INTO EAST
TEXAS BEFORE DYING SO LOUISIANA MAY ONLY HAVE ISOLATED STORMS.
MAINLY SLIGHT CHANCE TUESDAY...INCREASING FOR WEDNESDAY AND THURSDAY
INTO FRIDAY EASTERN SECTIONS.  THE LAST THREE DAYS LOOK WARMER AND
DRIER WITH HIGHS IN THE LOWER 90S.

FCSTID = 9
SHV   067/088/067/086  2112
MLU   067/088/067/087  1112
TXK   066/087/067/085  3223
TYR   068/089/068/087  3113
LFK   068/089/069/088  3123

.SHV...NONE.

In the hours before

Local storm report, May 27, 3:55 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
455 PM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    3 NE HOPE                 AR   .75 INCH HAIL
05/27/02   HEMPSTEAD                      HAIL COVERING THE
                                          GROUND. REPORTED BY
                                          LAW ENFORCEMENT

0440 PM    3 NE HOPE                 AR   2.00 INCH HAIL
05/27/02   HEMPSTEAD                      REPORTED BY LAW
                                          ENFORCEMENT.

22
Local storm report, May 27, 4:10 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0440 PM    3 NE HOPE                 AR   WIND DAMAGE
05/27/02   HEMPSTEAD                      TREES DOWN IN PERRYTOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0500 PM    3 W EMMET                 AR   FLOODING
05/27/02   HEMPSTEAD                      HWY 67 CLOSED BETWEEN
                                          EMMET AND PERRYTOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

22
Special weather statement, May 27, 4:55 PM CST, 0 minutes before
TXZ096-097-108>112-124>126-136>138-149>153-165-166-272315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT MON MAY 27 2002

SEVERE THUNDERSTORM WATCH 342...IN EFFECT UNTIL 7 PM CDT FOR MUCH OF
EAST TEXAS HAS BEEN CANCELLED.  SHOWERS AND THUNDERSTORMS ARE STILL
POSSIBLE THIS EVENING...WITH A FEW STORMS POSSIBLY REACHING SEVERE
LIMITS.

The radar

The Western Arkansas radar (KSRX), 151 km away, was scanning. The volume nearest the first event began at 22:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Howard

When
May 27, 4:55 PM CST
Where
Howard County, 5 mi N of Nashville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.000, -93.850

Ground covered.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5288561.